Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

SLLN and convergence rates for nearly orthogonal sequences of random variables


Author: Ferenc Móricz
Journal: Proc. Amer. Math. Soc. 95 (1985), 287-294
MSC: Primary 60F15; Secondary 60G48
DOI: https://doi.org/10.1090/S0002-9939-1985-0801340-6
MathSciNet review: 801340
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \{ {X_k}:k \geqslant 1\} $ be a sequence of random variables with finite second moments $ EX_k^2 = \sigma _k^2 < \infty $ for which $ \vert E{X_k}{X_l}\vert \leqslant {\sigma _k}{\sigma _l}\rho (\vert k - l\vert)$, where $ \{ \rho (j):j \geqslant 0\} $ is a sequence of nonnegative numbers with $ \sum\nolimits_{j = 0}^\infty {\rho (j)} < \infty $. In particular, in the case of orthogonality, $ \rho (j) = 0$ for $ j \geqslant 1$. We prove strong laws for the first arithmetic means $ {\zeta _n} = {n^{ - 1}}\sum\nolimits_{k = 1}^n {{X_k}} $ and the Cesàro means

$\displaystyle {\tau _n} = {n^{ - 1}}\sum\limits_{k = 1}^n {(1 - (k - 1){n^{ - 1}}){X_k}} .$

The convergence rates are studied in the form $ P\{ {\sup _{n > {2^p}}}\vert{\zeta _n}\vert > \varepsilon \} $ and $ P\{ {\sup _{n > {2^p}}}\vert{\tau _n}\vert > \varepsilon \} $, where $ \varepsilon > 0$ is fixed and $ p$ tends to $ \infty $. At the end, the case where $ \Sigma _{j = 0}^\infty \rho (j) = \infty $ is also treated.

References [Enhancements On Off] (What's this?)

  • [1] F. Móricz, Moment inequalities and the strong laws of large numbers, Z. Wahrsch. Verw. Gebiete 35 (1976), 299-314. MR 0407950 (53:11717)
  • [2] -, On the Cesàro means of orthogonal sequences of random variables, Ann. Probab. 11 (1983), 827-832. MR 704576 (84i:60042)
  • [3] P. Révész, The laws of large numbers, Academic Press, New York and London, 1968. MR 0245079 (39:6391)
  • [4] K. Tandori, Bemerkungen zum Gesetz der grossen Zahlen, Period. Math. Hungar. 2 (1972), 33-39. MR 0339325 (49:4084)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60F15, 60G48

Retrieve articles in all journals with MSC: 60F15, 60G48


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0801340-6
Keywords: Orthogonal and quasi-orthogonal random variables, first arithmetic means, Cesàro means, strong laws of large numbers, rates of convergence
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society